What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 2, 12:58 PM MST, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 2, 12:58 PM MST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
158 PM MDT Sun Jun 2 2019
.SHORT TERM...Tonight through Monday night.
A low pressure system over southern CA/NV will gradually move east
over the next 48 hours into Arizona. Isolated to scattered afternoon
are once again possible this evening and Monday afternoon/evening.
There is a marginal risk for severe thunderstorms across portions of
extreme southeast Idaho where steeper mid level lapse rates exist.
Gusty winds and hail remain the most likely threats. Brief heavy
downpours are likely as well given the slow movement of these
storms.
Valle
.LONG TERM...Tuesday through next Sunday. The forecast for the
middle and end of the week hasn't changed too much. Showers and
storms are still expected Tuesday along/east of I-15 as well as from
Monida down to near Mackay, as well as a few lingering west along
the Utah border toward City of Rocks. It looks like a small break
until later Wednesday, when a few showers and storms are expected
across the mountains although we may not see much across the
Sawtooths and Lost River Range. Things being to crank up Thursday
afternoon across central and eastern Idaho. This might actually be a
day we need to worry about strong to severe storms across the area.
Conditions could be ideal, depending on timing eventually works out,
for decent storms later in the day. Friday and Saturday look to be
colder and showery, with little to no thunder development on tap. We
should also see some decent winds with the front Thursday and Friday
across our area, even outside of showers or storms. We are still
looking at highs struggling to get out of the 50s on Saturday at
lower elevations. Snow levels Saturday morning should bottom out
around 6000-6500ft in the central mountains and around 7000-7500ft
along the Wyoming border...popping up to 7000-8000ft in the
afternoon. Yes, we did say snow for early June. The models get out
of alignment quickly on Sunday. The GFS remains on the fast side of
getting the closed low out of our hair, while the ECMWF remains
slower and keeps things pretty wet Sunday. That said, it is a touch
quicker than 24 hours ago. The Blend of Models pretty much agrees
with that scenario and tend to side with that forecast thinking in
these situations. If we get any sort of warming on Sunday, it will
only be a handful of degrees. Keyes
&&
.AVIATION...Showers and thunderstorms once again have fired across
eastern Idaho, especially the mountains. With weaker steering flow
still in place, there won't be a ton of movement with things and may
be more relying on storms developing on outflow as they "pop and
drop". It also remains to be seen how much can remain intact once
something tries to move out into the Snake Plain. Right now, we
maintain VCTS at all TAF sites through this evening. Stronger storms
could produce locally heavy rain, very small hail and maybe gusts
around 30 mph. Otherwise, look for light winds overall and VFR
weather. We could see some showers or storms linger overnight, but
right now that will be something that will have be forecasted with
shorter lead time just like the past couple of nights. More of the
same is on tap tomorrow afternoon and evening. Keyes
&&
.HYDROLOGY...Several days of rainfall along with snowmelt are
producing high flows across the region. A flood warning continues
for the Big Wood at Hailey where flood stage was reached. Expect the
river to remain near or slightly above flood stage for much of the
week. A new flood warning was issued for the Raft River where an
upstream gauge went slightly above flood stage last night. This river
will likely hover near flood stage for a few more days as well.
Valle
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&
In the hours before
Special weather statement, Jun 2, 12:10 PM MST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Pocatello ID
110 PM MDT Sun Jun 2 2019
IDZ060-061-022030-
Bear Lake Valley ID-Bear River Range ID-
110 PM MDT Sun Jun 2 2019
...Frequent lightning possible over northern Bear Lake...
At 108 PM MDT, Doppler radar was tracking a thunderstorm over
Laketown, moving north at 15 mph.
When this storm reaches northern Bear Lake, frequent lightning, half
inch hail and winds in excess of 30 mph will be possible.
Locations impacted include...
Bear Lake Idaho Portion, Saint Charles, Bloomington, Fish Haven and
Minnetonka Cave.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Bear Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4221 11156 4222 11119 4200 11121 4200 11152
TIME...MOT...LOC 1908Z 177DEG 14KT 4184 11136
Valle
Special weather statement, Jun 2, 2:19 PM MST, 29 minutes before
Special Weather Statement
National Weather Service Pocatello ID
319 PM MDT Sun Jun 2 2019
IDZ054>060-062-063-022215-
Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID-
Bear River Range ID-Marsh and Arbon Highlands ID-Caribou Range ID-
Raft River Region ID-Southern Hills/Albion Mountains ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
319 PM MDT Sun Jun 2 2019
...BROAD AREA OF THUNDERSTORMS LIFTING NORTH THROUGH THE SOUTHERN
MOUNTAINS SPREADING INTO THE SOUTHERN SNAKE RIVER PLAIN AND EASTERN
MAGIC VALLEY BY AROUND 415 PM MDT...
At 316 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Star Valley Rest Area to 6
miles northeast of Lava Hot Springs to near Portneuf Gap to 10 miles
southeast of Rockland to 15 miles south of Cold Water Rest Area to 11
miles west of Oakley Reservoir. Movement was north at 15 mph.
Brief heavy rain, half inch hail, occasional lightning, and wind
gusts to 45 mph are possible with these storms as they move into the
southern Snake River Plain an eastern Magic Valley around 415 PM
MDT.
Locations impacted include...
Pocatello, Burley, Rupert, American Falls, Heyburn, Soda Springs,
McCammon, Lava Hot Springs, Malta, Blackfoot Reservoir, Wayan,
southern Lake Walcott, Neeley, Chesterfield Reservoir, Chubbuck,
Inkom, Oakley, Arimo, Declo and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4252 11227 4239 11278 4214 11426 4242 11425
4242 11407 4252 11406 4253 11393 4257 11393
4277 11291 4313 11221 4309 11179 4316 11104
4266 11105
TIME...MOT...LOC 2116Z 191DEG 12KT 4281 11108 4269 11192 4275 11232
4244 11277 4240 11305 4221 11416
HustonSpecial weather statement, Jun 2, 2:46 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Pocatello ID
346 PM MDT Sun Jun 2 2019
IDZ053-054-058-062>065-022245-
Big Hole Mountains ID-Upper Snake River Plain ID-
Marsh and Arbon Highlands ID-Teton Valley ID-Caribou Range ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
346 PM MDT Sun Jun 2 2019
...THUNDERSTORMS NEAR BONE AND SWAN VALLEY LIFTING NORTH THROUGH 445
PM MDT...
At 343 PM MDT, Doppler radar was tracking developing thunderstorms
along a line extending from 9 miles northwest of Swan Valley to Bone.
Movement was north at 10 mph.
Brief moderate rain, occasional lightning, and wind gusts to 40 mph
are possible with these storms as they lift north toward Ririe
Reservoir into the northern Big Hole Mountains through 445 PM MDT.
If you are recreating on Ririe Reservoir, it might be a good time to
head for shore.
Locations impacted include...
Southern Idaho Falls, Swan Valley, Ririe Reservoir, Goshen, Ammon,
Iona, Ririe, Bone, Trail Creek Campground, Green Canyon Hot Springs
and Heise.
LAT...LON 4394 11139 4352 11198 4314 11219 4309 11179
4345 11132
TIME...MOT...LOC 2143Z 170DEG 11KT 4352 11146 4330 11177
Huston